The Teeth and Chemo Talk, Oh My!

Immediately when you think of chemotherapy, you may think of hair loss, nausea, fatigue, losing weight, and losing strength. Right? But no one talks about the effects of chemo on your teeth. My oncologist never spoke about my teeth being effecting by the chemotherapy and some medicine that weaken your teeth.

I know for me personally, I knew when I had chemo infused into my body, it would take the bad and good cells, we are fighting cancer after all. But what I did not know was that this includes the health of your teeth. I started to realize the effects of these intense drugs when I decided to look, observe, and study my own mouth while I was in active treatment. Don't get me wrong, I've always stayed aware of my oral hygiene, but chemotherapy made me keep a giant magnifying glass on my teeth.

By providing your email address, you are agreeing to our privacy policy. We never sell or share your email address.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Blood-Cancer.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

or create an account to comment.